Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2015, 4:10 AM CDT for 8 counties in Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 4:10 AM CDT (09:10 UTC)
- Expired
- Jun 26, 2015, 5:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Laclede County, MO, Miller County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:18 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS53 KSGF 260910
SVRSGF
MOC029-057-059-077-105-131-167-225-261015-
/O.NEW.KSGF.SV.W.0166.150626T0910Z-150626T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WESTERN MILLER COUNTY IN CENTRAL MISSOURI...
SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 515 AM CDT
* AT 407 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF ELDON TO 12 MILES SOUTHWEST OF
CAMDENTON TO 8 MILES NORTHEAST OF BOLIVAR TO 21 MILES NORTH OF
LOCKWOOD...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASH GROVE...BOLIVAR...BUFFALO...CAMDENTON...CONWAY...ELDON...
EVERTON...FAIR GROVE...FAIR PLAY...GREENFIELD...LAKE OZARK...
LAKELAND...LEBANON...LOCKWOOD...MARSHFIELD...MORRISVILLE...
NIANGUA...OSAGE BEACH...PLEASANT HOPE...VILLAGE OF FOUR SEASONS...
WALNUT GROVE AND WILLARD.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK...HA HA TONKA
STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE OZARKS AND
STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 142 WILL
ALSO BE IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3842 9240 3835 9240 3834 9237 3752 9247
3748 9252 3748 9270 3732 9269 3729 9406
3758 9408 3757 9362 3767 9360 3766 9320
3776 9293 3803 9279 3819 9278 3819 9277
3822 9270 3834 9269 3835 9264 3843 9263
TIME...MOT...LOC 0910Z 317DEG 25KT 3844 9269 3792 9293
3769 9330 3766 9402
HAIL...0.75IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
562
WWUS53 KSGF 260951
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 AM CDT FRI JUN 26 2015
MOC029-057-059-077-105-131-167-225-261015-
/O.CON.KSGF.SV.W.0166.000000T0000Z-150626T1015Z/
CAMDEN MO-GREENE MO-LACLEDE MO-MILLER MO-POLK MO-WEBSTER MO-DADE MO-
DALLAS MO-
451 AM CDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DALLAS...DADE...NORTHERN WEBSTER...SOUTHERN POLK...WESTERN MILLER...
LACLEDE...NORTHERN GREENE AND EASTERN CAMDEN COUNTIES UNTIL 515 AM
CDT...
AT 449 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LAKELAND TO LEBANON TO 9 MILES
NORTHEAST OF FAIR GROVE TO GREENFIELD...AND MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASH GROVE...BOLIVAR...BUFFALO...CAMDENTON...CONWAY...ELDON...
EVERTON...FAIR GROVE...FAIR PLAY...GREENFIELD...LAKE OZARK...
LAKELAND...LEBANON...LOCKWOOD...MARSHFIELD...MORRISVILLE...NIANGUA...
OSAGE BEACH...PLEASANT HOPE...VILLAGE OF FOUR SEASONS...WALNUT GROVE
AND WILLARD.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK...HA HA TONKA
STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE OZARKS AND
STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 142 WILL
ALSO BE IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3842 9240 3835 9240 3834 9237 3752 9247
3748 9252 3748 9270 3732 9269 3729 9406
3758 9408 3757 9362 3767 9360 3766 9320
3776 9293 3803 9279 3819 9278 3819 9277
3822 9270 3834 9269 3835 9264 3843 9263
TIME...MOT...LOC 0952Z 317DEG 25KT 3823 9244 3771 9268
3748 9305 3745 9377
HAIL...<.75IN
WIND...60MPH
$$
SCHAUMANN565
WWUS53 KSGF 261013
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT FRI JUN 26 2015
MOC029-057-059-077-105-131-167-225-261022-
/O.EXP.KSGF.SV.W.0166.000000T0000Z-150626T1015Z/
CAMDEN MO-GREENE MO-LACLEDE MO-MILLER MO-POLK MO-WEBSTER MO-DADE MO-
DALLAS MO-
513 AM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS...DADE...
NORTHERN WEBSTER...SOUTHERN POLK...WESTERN MILLER...LACLEDE...
NORTHERN GREENE AND EASTERN CAMDEN COUNTIES WILL EXPIRE AT 515 AM
CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3842 9240 3835 9240 3834 9237 3752 9247
3748 9252 3748 9270 3732 9269 3729 9406
3758 9408 3757 9362 3767 9360 3766 9320
3776 9293 3803 9279 3819 9278 3819 9277
3822 9270 3834 9269 3835 9264 3843 9263
TIME...MOT...LOC 1012Z 317DEG 25KT 3813 9232 3761 9256
3738 9293 3735 9365
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 26, 3:35 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 AM CDT Fri Jun 26 2015 .MESOSCALE DISCUSSION... Issued at 303 AM CDT FRI JUN 26 2015 A storm complex with severe wind gusts developed near Kansas City early this morning and continues to move southeast toward the Truman / Lake of the Ozarks region. A moist and unstable airmass should allow ample fuel for continued storm development over the next several hours. There will likely be a gradual decrease in strength of this system after sunrise as the cold pool is expected to eventually outrun and undercut the storms. && .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT FRI JUN 26 2015 A stationary front remains draped near the I-70 corridor early this morning and continues to provide a focus storm development as a shortwave trough moves across eastern Kansas. Further to the west...another storm complex has developed over western Kansas ahead of another shortwave trough. These disturbances will help nudge the I-70 front south across the forecast area through the day. Will keep higher end precipitation chances going through the day. Temperatures may get a little warmer than previously expected along the AR/southeast KS borders. Otherwise will keep the lower to mid 80s going for max temperatures. Precipitation chances will decrease from northwest to southeast through the evening as the front and upper level disturbances shift southeast of the region. .LONG TERM...(Saturday through Thursday) Issued at 303 AM CDT FRI JUN 26 2015 Much drier conditions are expected for Saturday as high pressure spreads southward from the upper Midwest. Temperatures and dewpoint temps should average around 10 degrees lower than todays values. From Sunday through the middle of the workweek...upper level northwest flow becomes well established...bringing continued cooler conditions. The latest models show a clipper system moving across the area on Sunday night and Monday. This will bring us a fairly quick shot of storms with the highest chances mainly northeast of Springfield. Another clipper system may impact the area around Wednesday/Thursday. Exact timing this far out on these type of systems is pretty tricky, so went with mainly slight chance to chance pops through midweek. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 303 AM CDT FRI JUN 26 2015 Will likely include predominant thunder at Springfield with approaching convective complex early in the forecast period, and expect some gusts over 35 mph with these storms. For now, expect to keep vicinity going at Joplin and Branson through around 15-16Z. Next concern will be with wind shift as the stalled front gets pushed southward as a cold front during the mid morning to mid afternoon hours. Overall timing we have going still looks good, so will only deviate slightly from going forecast. From this evening through the overnight hours, VFR conditions are expected. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058. KS...NONE. && MESOSCALE...Schaumann/Terry SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, Jun 26, 3:47 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 AM CDT FRI JUN 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 347 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS DURING THE PREDAWN HOURS. SOME STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS UP TO 70 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE WILL BE A LIMITED TO ELEVATED RISK FOR FLASH FLOODING...ESPECIALLY ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY AFTERNOON AND EARLY EVENING. EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES ELSEWHERE. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING ACROSS MUCH OF THE MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jun 26, 3:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TSTM WND GST OSCEOLA 38.05N 93.70W
06/26/2015 E70 MPH ST. CLAIR MO TRAINED SPOTTER
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jun 26, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair, Vernon | 62 min |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 7:43 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 47 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:04 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.